Alert archive / Kansas / River Flood Warnings in 2014
River Flood Warning 11, NWS Wichita, KS
NWS Wichita, KS issued this river flood warning at Jun 11, 2014, 10:27 PM CDT for Saline County, Kansas. It took effect at Jun 12, 2014, 7:00 PM CDT. It was in force for 12 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2014, 10:27 PM CDT (03:27 UTC)
- In effect from
- Jun 12, 2014, 7:00 PM CDT
- Expired
- Jun 13, 2014, 7:00 AM CDT
- In force
- 12 hr
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Flood severity
- Minor
County Saline County, KS
The radar
The Topeka radar (KTWX), 112 km from the middle of the area, began a volume at 03:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Gypsum Creek below Gypsum (GYSK1).
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06870300, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
493
WGUS43 KICT 120327
FLWICT
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
1027 PM CDT WED JUN 11 2014
...The National Weather Service in Wichita has issued a flood warning
for the following river in Kansas...
Gypsum Creek Near Gypsum affecting Saline County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Shallow
flowing water can wash a car from the roadway.
&&
KSC169-121727-
/O.NEW.KICT.FL.W.0011.140613T0000Z-140613T1200Z/
/GYSK1.1.ER.140613T0000Z.140613T0000Z.140613T0000Z.NO/
1027 PM CDT WED JUN 11 2014
The National Weather Service in Wichita, KS has issued a
* Flood Warning for
The Gypsum Creek Near Gypsum.
* From Thursday evening until Friday morning.
* At 7:00 AM Wednesday the stage was 7.0 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise to near flood stage
Thursday evening.
* Impact...At 15.0 feet...Inconvenience flooding begins to occur
around the area. Road overflow to the east of the gage site on
Lapsley Road for about 1/4 mile will likely occur.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Thu Fri Sat
Gypsum 15.0 7.0 Wed 7 AM 10.1 9.0 6.4
&&
LAT...LON 3856 9755 3855 9737 3888 9737 3888 9748What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this river flood warning went out at Jun 11, 6:52 PM CDT, 3 hours 35 minutes earlier.
Area forecast discussion, Jun 11, 6:52 PM CDT, 3 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 652 PM CDT WED JUN 11 2014 ...UPDATED FOR 00Z AVIATION DISCUSSION... .SHORT TERM...(THIS EVENING THROUGH SATURDAY) ISSUED AT 305 PM CDT WED JUN 11 2014 INSTABILITY CONTINUES TO INCREASE ACROSS MOST OF THE WRN SECTIONS OF KS AT THIS TIME....WITH A COLD FRONT PUSHING INTO NW KS. THINK NW KS WILL BE THE INITIATION POINT FOR SHOWERS AND THUNDERSTORMS LATE THIS AFTERNOON...AS THIS FRONTAL BOUNDARY RUNS INTO THIS UNSTABLE AIRMASS. THINK SOME SUPERCELLS WILL DEVELOP OVER THIS AREA INITIALLY...KEEPING THE ICT FORECAST AREA DRY AT LEAST THROUGH THE LATE AFTERNOON INTO THE EARLY EVENING HOURS. THE HIGH PLAINS SUPERCELL STORMS ARE EXPECTED TO PROPAGATE EAST INTO CENTRAL KS LATE THIS EVENING BUT THEN CONGEAL AND DIVE SOUTHEAST AS A FORWARD PROPAGATING MESOSCALE CONVECTIVE SYSTEM (MCS) DURING THE OVERNIGHT HOURS. THIS MCS WILL ACTUALLY BECOME MORE INTENSE RIGHT AROUND MIDNIGHT...AS THE LOW LEVEL JET INCREASES MOISTURE TRANSPORT INTO CENTRAL KS MAINLY BETWEEN HIGHWAY 50 AND 56. CENTRAL KS STILL LOOKS LIKE THE AREA THAT WILL SEE THE HEAVIEST RAINFALL OVERNIGHT...WITH ANOTHER ONE TO THREE INCHES OF RAINFALL POSSIBLE...AS THE STRATIFORM RAIN AREA STAYS OVER THIS AREA THE LONGEST. STEERING VECTORS SUGGEST THE LEADING EDGE OF THE MCS WILL DIVE SOUTHEAST ALONG THE EDGE OF THE MOST UNSTABLE CAPE...WHICH WILL BE LOCATED ACROSS SOUTH CENTRAL KS FROM KGBD TO KICT TO KPNC. THIS LEADING EDGE OF THE STORMS WILL PROBABLY REACH THE ICT METRO AREA BETWEEN MIDNIGHT AND 2AM. THIS LEADING EDGE COULD LEAD TO A SWATH OF 60-65 MPH DAMAGING WINDS AS IT DIVES SOUTHEAST INTO NRN OK. NOT EXPECTING A HIGH END DERECHO...AS 0-10 KM BULK SHEAR REMAINS MARGINAL FOR A HIGH END EVENT. THU-FRI: BACK END OF THE MCS MAY STILL BE ONGOING ACROSS PORTIONS OF THE FLINT HILLS AND SE KS FOR THE MORNING HOURS ON THU. NOT EXPECTING THE RAINS TO BE AS HEAVY IN THIS AREA...AS LOW LEVEL MOISTURE TRANSPORT WANES AND VEERS SE INTO OK. AFTER THE MCS CLOUD SHIED CLEARS THE AREA...EXPECT CLEARING SKIES AND A PLEASANT DAY FOR THE REST OF THE AREA AS WEAK RIDGING MOVES INTO THE AREA FOR THU AFTERNOON THROUGH FRI. FRI-FRI NIGHT: AFTER A PLEASANT DAY ON FRI...LOW-MID LEVEL MOISTURE WILL BEGIN TO RETURN TO WRN KS FOR FRI NIGHT INTO SAT MORNING. THIS MID LEVEL WARM ADVECTION WILL BE MAINLY OVER CENTRAL KS...MAINLY LEADING TO SOME MID LEVEL CLOUDS...AS LOWER LAYERS WILL INITIALLY BE DRY. SAT-SAT NIGHT: SOME UNCERTAINTY ON HOW SAT WILL EVOLVE AS MID LEVEL FLOW SHIFTS AROUND TO MORE OF A SW FLOW...WITH ANOTHER SURFACE LOW DEVELOPING OVER THE OK PANHANDLE...WITH A DRY LINE EXPECTED TO FORM ACROSS WRN KS. A WARM ELEVATED MIXED LAYER WILL CAP ANY KIND OF CONVECTION THROUGH THE AFTERNOON HOURS. ANY CONVECTION THAT CAN DEVELOP FOR SAT AFTERNOON WILL REMAIN WELL WEST OF I-135 AND PROBABLY OVER WRN KS CLOSER TO THE DRYLINE. LOW LEVEL MOISTURE TRANSPORT AND WARM ADVECTION LOOKS TO REALLY INCREASE ACROSS MOST OF THE WRN HALF OF THE FORECAST AREA FOR SAT NIGHT. MOST OF THIS DEEP RICH MOISTURE WILL BE FOCUSED FURTHER NORTH OF THE AREA INTO NORTHEAST NE...BUT AS THE LOW LEVEL JET INCREASES...THINK SOME STORMS WILL DEVELOP OVER AREAS WEST OF THE KS TURNPIKE FOR SAT NIGHT. SO WILL KEEP A SOLID CHANCE POP GOING FOR NOW. BULK SHEAR/DIRECTIONAL SHEAR AND INSTABILITY SAT AFTERNOON AND SAT NIGHT BOTH SUGGESTS A SEVERE WEATHER CHANCE. KETCHAM .LONG TERM...(SUNDAY THROUGH WEDNESDAY) ISSUED AT 305 PM CDT WED JUN 11 2014 A FRONTAL BOUNDARY LOOKS PUSH TO AROUND THE KS TURNPIKE FOR SUNDAY...WITH A VERY UNSTABLE AIRMASS EXPECTED ALONG OR JUST SOUTH OF THE BOUNDARY FOR SUN AFTERNOON. CAPPING WARM AIR ALOFT WILL AGAIN LIMIT CONVECTIVE CHANCES UNTIL THE LATE AFTERNOON HOURS...BUT CONVERGENCE ALONG THE FRONT WILL BE ENOUGH FOR A FEW BIG STORMS TO FORM ALONG OR EAST OF THE KS TURNPIKE FOR SUN EVENING. THE VERY UNSTABLE AIRMASS COULD CERTAINLY LEAD TO A SEVERE STORM CHANCE FOR THE FLINT HILLS FOR SUN EVENING. SOME UNCERTAINTY ON HOW THE BEGINNING OF NEXT WEEK WILL EVOLVE AS WELL...AS MID LEVEL HEIGHTS SLOWLY BEGIN TO INCREASE...WHICH WILL LEAD TO A WARMING TREND FOR THE FORECAST AREA INTO NEXT WEEK. MOISTURE TRANSPORT AND MID LEVEL BAROCLINIC ZONE LOOKS TO WAGGLE ACROSS THE FORECAST AREA FOR MON AND TUE...WHICH COULD LEAD TO MORE NIGHTTIME SCATTERED SHOWER AND THUNDERSTORM CHANCES. BUT THE MEDIUM RANGE MODELS SUGGEST THAT THE MID LEVEL BAROCLINIC WILL GRADUALLY SHIFT A LITTLE FURTHER NORTH TOWARDS THE MIDDLE THE WEEK...BRINGING LESSOR CHANCES OF STORMS FOR THE FORECAST AREA AND WARMER TEMPS. KETCHAM && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING) ISSUED AT 652 PM CDT WED JUN 11 2014 A COMPLEX OF STRONG TO POTENTIALLY SEVERE THUNDERSTORMS DEVELOPING OVER WESTERN KANSAS IS EXPECTED TO TRACK EAST-SOUTHEAST ACROSS CENTRAL AND SOUTHEAST KANSAS TONIGHT INTO THURSDAY MORNING. THE STRONGEST STORMS SHOULD IMPACT AREAS ALONG/WEST OF THE TURNPIKE THROUGH EARLY TONIGHT...WITH STORMS EXPECTED TO WEAKEN AS THEY MOVE ACROSS SOUTHEAST KANSAS THURSDAY MORNING. WINDOW FOR BEST TIMING OF TSRA CHANCES ARE INDICATED BY THE TEMPO GROUP IN THE TERMINALS. GUSTY NORTH WINDS WILL DEVELOP BEHIND THE CONVECTION AND COLD FRONT PASSAGE. KED && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 65 76 57 81 / 90 50 0 0 HUTCHINSON 64 75 57 81 / 80 30 0 0 NEWTON 63 74 56 79 / 80 40 0 0 ELDORADO 63 75 56 79 / 80 60 0 0 WINFIELD-KWLD 64 77 57 81 / 90 80 0 0 RUSSELL 60 76 56 81 / 80 0 0 0 GREAT BEND 61 75 57 81 / 80 10 0 0 SALINA 63 77 56 80 / 80 10 0 0 MCPHERSON 63 75 56 80 / 80 30 0 0 COFFEYVILLE 63 77 57 80 / 80 90 10 0 CHANUTE 63 76 56 79 / 70 80 10 0 IOLA 63 76 56 79 / 70 70 10 0 PARSONS-KPPF 63 77 57 80 / 80 80 10 0 && .ICT WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH THROUGH THURSDAY MORNING FOR KSZ032-033-047>053- 067>069-083. &&
Hazardous weather outlook, Jun 11, 9:09 PM CDT, 1 hour 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 909 PM CDT WED JUN 11 2014 KSZ032-033-047>053-067>072-082-083-091>096-098>100-130215- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 909 PM CDT WED JUN 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT LOW-LAND FLOODING WILL CONTINUE IN PARTS OF CENTRAL KANSAS NEAR CREEKS AND STREAMS. A COMPLEX OF THUNDERSTORMS WILL SPREAD EAST-SOUTHEAST ACROSS CENTRAL AND SOUTH CENTRAL KANSAS EARLY TONIGHT AND EVENTUALLY INTO SOUTHEAST KANSAS VERY LATE TONIGHT. THE PRIMARY THREATS ARE DAMAGING WINDS TO 65 MPH AND VERY HEAVY RAINS THAT WOULD LIKELY CAUSE FURTHER FLOODING...ESPECIALLY ACROSS CENTRAL AND PORTIONS OF SOUTH CENTRAL KANSAS. NICKEL TO QUARTER SIZE HAIL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE COMPLEX OF THUNDERSTORMS WILL CONTINUE TO MOVE OVER SOUTHEAST KANSAS EARLY ON THURSDAY. WHILE A FEW THUNDERSTORMS MAY BE STRONG WITH WIND GUSTS TO 50 MPH...VERY HEAVY RAINS ARE LIKELY AND MAY CAUSE LOCALIZED FLOODING. PATCHY FOG IS POSSIBLE OVER SOUTHEAST KANSAS EARLY FRIDAY MORNING WHEN VISIBILITIES AROUND ONE HALF MILE WOULD BE POSSIBLE. SEVERE THUNDERSTORMS ARE POSSIBLE FROM LATE SATURDAY AFTERNOON THROUGH MONDAY NIGHT. THE HAIL MAY BE QUITE LARGE ALONG WITH WINDS AROUND 70 MPH AND VERY HEAVY RAINS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED OVERNIGHT FOR LOCATIONS MAINLY WEST OF THE KANSAS TURNPIKE. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP KED/KETCHAM
In the hours before
Special weather statement, Jun 11, 9:51 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
951 PM CDT WED JUN 11 2014
KSZ032-120345-
RUSSELL-
951 PM CDT WED JUN 11 2014
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
RUSSELL COUNTY IN CENTRAL KANSAS...
* UNTIL 1045 PM CDT
* AT 949 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR GORHAM...OR 5 MILES WEST OF
RUSSELL...MOVING EAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
RUSSELL...LURAY...BUNKER HILL...WALDO AND RUSSELL AIRPORT.
DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORM INTENSIFIES AND
BECOMES SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
&&
LAT...LON 3884 9904 3905 9905 3913 9904 3914 9903
3913 9860 3876 9860 3876 9905 3884 9905
TIME...MOT...LOC 0251Z 280DEG 19KT 3888 9894
PEARCEThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 9:47 PM CDT | Severe Thunderstorm Warning | ICT | Barton | 58 min |
| Jun 11, 9:51 PM CDT | Special Weather Statement | ICT | Russell | 54 min |
| Jun 11, 10:34 PM CDT | Severe Thunderstorm Warning | ICT | Barton, Russell | 56 min |
| Jun 11, 10:40 PM CDT | Severe Thunderstorm Warning | ICT | Reno | 50 min |
| Jun 11, 10:47 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, Rice | 43 min |
| Jun 11, 11:01 PM CDT | Special Weather Statement | ICT | Kingman | 29 min |
| Jun 11, 11:29 PM CDT | Special Weather Statement | ICT | Kingman, Reno | 46 min |
| Jun 11, 11:37 PM CDT | Special Weather Statement | ICT | Ellsworth | 23 min |
| Jun 11, 11:51 PM CDT | Special Weather Statement | ICT | Saline | 39 min |
| Jun 11, 11:56 PM CDT | Severe Thunderstorm Warning | ICT | Harper | 34 min |
| Jun 12, 12:00 AM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, Saline | 45 min |
| Jun 12, 12:24 AM CDT | Severe Thunderstorm Warning | ICT | Harper | 32 min |
| Jun 12, 12:31 AM CDT | Severe Thunderstorm Warning | ICT | Saline | 29 min |
| Jun 12, 12:33 AM CDT | Areal Flood Warning | ICT | Saline | 12 hr |
| Jun 12, 12:41 AM CDT | Special Weather Statement | ICT | Sumner | 34 min |
| Jun 12, 1:00 AM CDT | Special Weather Statement | ICT | Sumner | 45 min |
| Jun 12, 1:46 AM CDT | Special Weather Statement | ICT | Cowley | 44 min |
| Jun 12, 6:50 PM CDT | Areal Flood Warning | ICT | Rice | 18 hr |
Nearby
River Flood Warnings in Kansas, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.